Birth Control (Contraception) Community
Folliculitis caused by oral contraceptive
About This Community:

This patient support community is for discussions relating to birth control and contraception and the various options in practicing birth control.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Folliculitis caused by oral contraceptive

Hello, I have tried using oral contraceptives with progesterone and estrogen to feel safer when something goes wrong with condoms, but about 25 days after the start of treatment, i started to have folliculitis in the hip region (buttocks and groin). They are many and big. I usually do not shave my buttocks, then I exclude the possibility of a problem related to that. I've tried changing the medicine to try another kinds of estrogen, but the problem persists and now I'm trying one that is based only progestrone. I'm afraid to go wrong with this one too and not remain me any options. I wonder what has caused this and what should I do? I do not want to depend solely on condoms because they can burst.
2 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi there,
You seem to be suffering from allergy to progesterone which is a rare illness seen in few women. An autoimmune condition and allergic trigger caused by effect of progesterone receptors on the immune system can lead to this problem. Urticaria, hives, blisters, folliculitis are few symptoms of this condition.Danazol a derivative of testosterone may be effective for relieving these symptoms. You may consult your doctor for relief in symptoms and an alternative birth control option. Do write to us again.
Best luck and regards!
Blank
3512689_tn?1347502223
thank you veery much, you have no idea how desperate I was, because where I live, I do not have access to good doctors. apparently I was allergic to estrogen, because this new drug I'm taking, gave me no folliculitis. however, I am menstruating every day since last month, when I started taking it. should i stop treatment because of it? is there a way to reverse the situation? i really need to take birthcontrol pills! not ready for any surprises right now...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Women's Health Answerers
1527510_tn?1392304944
Blank
Carly1306
United Kingdom
Avatar_f_tn
Blank
msniki412
New York , NY
136956_tn?1363091289
Blank
ticked
Mississauga, ON
Avatar_f_tn
Blank
arlandonbloom
CO
568812_tn?1379169394
Blank
Jary08
Dorset, United Kingdom
Avatar_f_tn
Blank
savannaho93